MAUDE Adverse Event Report: ARTHREX, INC. SPEEDBRG IMPL SYS W/ PEEK SWVLK SP; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. SPEEDBRG IMPL SYS W/ PEEK SWVLK SP; BIO SOFT TISSUE FIXATN FASTNR
Model Number SPEEDBRG IMPL SYS W/ PEEK SWVLK SP
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the spear came loose during a speed bridge operation when it was impacted into the bone.There was no harm for patient, operator or third party.It was not necessary to switch the surgical technique.***update nroe 06-nov-2023: further information revealed that the spear loosens from the handle during impaction.The surgery was finished successfully and the same device was used anyway.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-2600sbs-7 serial/batch number (b)(6) was received for investigation.Visual evaluation found that the punch shaft is firmly attached to the blue handle.The shaft length was measured by drawing specification (drawing c0795 at revision 8).Results: the shaft length is longer, most likely because of the movement of the shaft.During visual inspection, it was noted that the laser marks faded.This is an indication that the device was being re-sterilize and reused.This device is a single use.Functional testing for this part consisted of moving the shaft to verify the shaft was attached to the blue handle.The most likely cause for the reported failure is a user error to re-sterilize the device and reuse it, according to dfu-0309-eor2.E.Warning.4.Do not re-sterilize this device.10.This is a single-use device.Reuse of this device could result in failure of the device to perform as intended and could cause harm to the patient and/or user.

Brand Name
SPEEDBRG IMPL SYS W/ PEEK SWVLK SP
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18174370
Report Number1220246-2023-08822
Device Sequence Number18048746
Product Code MAI
UDI-Device Identifier00888867160231
UDI-Public00888867160231
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K151342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSPEEDBRG IMPL SYS W/ PEEK SWVLK SP
Device Catalogue NumberAR-2600SBS-7
Device Lot Number15117122
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2023
Supplement Date Received by Manufacturer04/10/2024
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown